Well-posedness and global existence for the Novikov equation
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 11 (2012) no. 3, p. 707-727

In this paper, we mainly study the Cauchy problem of the Novikov equation. We first establish the local well-posedness and give the precise blow-up scenario for the equation. Then we show that the equation has smooth solutions which exist globally in time. Finally we prove that peakon solutions to the equation are global weak solutions.

Published online : 2019-02-22
Classification:  35G25,  35L05
@article{ASNSP_2012_5_11_3_707_0,
     author = {Wu, Xinglong and Yin, Zhaoyang},
     title = {Well-posedness and global existence  for the Novikov equation},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 11},
     number = {3},
     year = {2012},
     pages = {707-727},
     zbl = {1261.35041},
     mrnumber = {3059842},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2012_5_11_3_707_0}
}
Wu, Xinglong; Yin, Zhaoyang. Well-posedness and global existence  for the Novikov equation. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 11 (2012) no. 3, pp. 707-727. http://www.numdam.org/item/ASNSP_2012_5_11_3_707_0/

[1] H. Amann, “Ordinary Differential Equation”, W. de Gruyter, Berlin, 1990. | MR 1071170 | Zbl 0708.34002

[2] R. Beals, D. Sattinger and J. Szmigielski, Multipeakons and a theorem of Stieltjes, Inverse Problems 15 (1999), 1–4. | MR 1675325 | Zbl 0923.35154

[3] R. Camassa and D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Letters 71 (1993), 1661–1664. | MR 1234453 | Zbl 0972.35521

[4] R. Camassa, D. Holm and J. Hyman, An integrable shallow water equation, Adv. Appl. Mech. 31 (1994), 1–33. | Zbl 0808.76011

[5] G. M. Coclite, K. H. Karlsen and N. H. Risebro, Numberical schemes for computing discontinuous solutions of the Degasperis-Procesi equation, IMA J. Numer. Anal. 28 (2008), 80–105. | MR 2387906 | Zbl 1246.76114

[6] A. Constantin, On the scattering problem for the Camassa-Holm equation, Proc. R. Soc. London, Ser. A, Math. Phys. Eng. Sci. 457 (2001), 953–970. | MR 1875310 | Zbl 0999.35065

[7] A. Constantin and J. Escher, Wave breaking for nonlinear nonlocal shallow water equation, Acta Math. 181 (1998), 229–243. | MR 1668586 | Zbl 0923.76025

[8] A. Constantin and L. Molinet, The initial value problem for a generalized Boussinesq equation, Differential Integral Equations 15 (2002), 1061–1072. | MR 1919762 | Zbl 1161.35445

[9] A. Degasperis, D. D. Holm and A. N. W. Hone, A new integrable equation with peakon solution, Theoret. Math. Phys. 133 (2002), 1463–1474. | MR 2001531

[10] J. Dieudonne, “Foundations of Morden Analysis”, Academic Press, New York, 1969. | MR 349288 | Zbl 0176.00502

[11] J. Escher, Y. Liu and Z. Yin, Shock waves and blow–up phenomena for the periodic Degasperis–Procesi equation, Indiana Univ. Math. J. 56 (2007), 87–117. | MR 2305931 | Zbl 1124.35041

[12] A. Fokas and B. Fuchssteiner, Symplectic structures, their Bäcklund transformation and hereditary symmetries, Physica D 4 (1981), 47–66. | MR 636470 | Zbl 1194.37114

[13] A. N. W. Hone and J. Wang, Integrable peakon equations with cubic nonlinearity, J. Phys. A: Math. Theor. 41 (2008), 372002. | MR 2430566 | Zbl 1153.35075

[14] T. Kato, Quasi-linear equation of evolution, with applications to partical differential equations, In: “Spectral Theorey and Differential Equation”, Lecture Notes in Math., Vol. 488, Spring-Verlag, Berlin, 1975, 25–70. | MR 407477 | Zbl 0315.35077

[15] T. Kato, On the Korteweg-de Vries equation, Manuscripta Math. 28 (1979), 89–99. | MR 535697 | Zbl 0415.35070

[16] T. Kato, On the Cauchy problem for the generalized Korteweg-de Vries equation, In: “Studies in Applied Mathematics”, Adv. Math. Suppl. Stu., Vol. 8, Academic Press, New York, 1983, 93–128. | MR 759907 | Zbl 0549.34001

[17] T. Kato and G. Ponce, Commutator estimation and the Euler and Navier–Stokes equation, Comm. Pure Appl. Math. 41 (1998) 891–907. | MR 951744 | Zbl 0671.35066

[18] H. Lundmark, Formation and dynamics of shock waves in the Degasperis-Procesi equation, J. Nonlinear Sci. 17 (2007), 169–198. | MR 2314847 | Zbl 1185.35194

[19] V. S. Mikhailov and V. S. Novikov, Perturbative symmetry approach, J. Phys. A: Math. Gen. 35 (2002), 4775–4790. | MR 1908645 | Zbl 1039.35008

[20] A. Pazy, “Semigroup of Linear Operators and Applications to Partial Differential Equations”, Spring Verlag, New York, 1986. | MR 710486 | Zbl 0516.47023

[21] V. S. Novikov, Generalizations of the Camassa–Holm equation, J. Phys. A: Math. Theor. 42 (2009), 342002. | MR 2530232 | Zbl 1181.37100

[22] Z. Yin, On the Cauchy problem for an integrable equation with peakon solutins, Illinois J. Math. 47 (2003), 649–666. | MR 2007229 | Zbl 1061.35142

[23] Z. Yin, Global weak solutions to a new periodic integrable equation with peakon solutions, J. Funct. Anal. 212 (2004), 182–194. | MR 2065241 | Zbl 1059.35149